MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number EVD35-07-150-120
Medical Device Problem Codes Fracture (1260); Activation, Positioning or Separation Problem (2906); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to implant an everflex entrust self-expanding stent along with a 5fr sheath and a non medtronic.035 guide wire during procedure to treat a severely calcified lesion in the left proximal to distal superficial femoral artery (sfa) with 85% stenosis.The vessel is severely tortuous.The vessel diameter and lesion length are 7mm and 150mm respectively.There was no damage noted to packaging and no issues identified when removing device from hoop/tray.The device was prepped per ifu.During delivery through the vessel stent fracture occurred during stent deployment.The device did not embolize.The whole stent stayed on the delivery system it came out as one.The lesion was pre dilated with a non medtronic pta balloon.The device did not pass through a previously deployed stent.There was resistance encountered while advancing the device with no excessive force.It was reported that patient had a very torturous aorta bifurcation.When stent reach target lesion and starting to deploy, the stent delivery system got stuck and would not deploy.The wheel that delivers the stent stopped turning and stent would not deploy.Stent and delivery system were all stuck with.035 glide wire.Everything was taken out of patient.A pta balloon catheter was used to complete the procedure.There was no patient injury reported.
 
Additional Manufacturer Narrative
Additional information: the lock pin was removed.The stent started to flare up but then it stopped.Stent catheter and guide wire were removed in tandem.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the catheter was cracked open in attempt to deploy the stent.Image review: five procedure related photographs were received for analysis.The first three photographic images are cine images.The first image is of the target vessel anatomy.The second image appears to be at the aortic arch.A guide wire is in the right common iliac artery and goes out of the image into the abdominal aorta.Five radiopaque hoops of a stent are visible in the ostium of the left common iliac artery.The stent cell row structure appears irregular in the image and in the cropped enlargement.Due to the quality and clarity of the image it is not possible to confirm that the stent cell rows have fractured.The third image is of the aortic arch and a short length stent appears to be visible in the ostium of the left common iliac artery.The fourth and fifth images are of a long stent in two segments within a tub.One end of the long segment exhibits elongation of the stent strut rows and fracturing.The shorter segment at the bottom of the tub exhibits similar elongation of the stent strut row and fracturing.The radiopaque markers from both ends of the stent are accounted for at the bottom of the tub.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9962064
Report Number2183870-2020-00111
Device Sequence Number16724656
Product Code NIP
UDI-Device Identifier00821684051474
UDI-Public00821684051474
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2022
Device Model NumberEVD35-07-150-120
Device Catalogue NumberEVD35-07-150-120
Device Lot NumberA885050
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/13/2020
Supplement Date Received by Manufacturer04/24/2020
05/05/2020
Initial Report FDA Received Date04/15/2020
Supplement Report FDA Received Date04/29/2020
05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR
Patient Weight86